Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Matt007

My First Month on Oratane

HEY ALL.... :hand:

I just discover Acne.org and have spent the last two hours reading.im so fascinated by the struggle most of us are going through and AT LAST i can say ive found a site that has exactly what i need : opinions from people who are having problems like me :wall:

Well let me just give you my story of the b!tch we call acne.I never had acne in Primary School.In Grade 8 i hit acne.I have never had severe acne.I had low to mild acne.When i was in Grade 10 my pimples started having a n effect on me and my socialness.It was killing me inside.I had many Girlfriends in Primary School but not one in High School. i went on a four month prescription of some acne medication. i cant remember what it was called.Mycitasin or somthing :doh: anyways my skin became flawless :whistle: then 2 months after i got off it the little buggers started coming back.I left it and suffered socially for the rest of High School.

This year March i got really depressed bout my acne.id sometimes not go out and make excuses.

So i went back to my doctor and we went back on the stuff that worked before.SAME crap story.It cleared it really well till about 1 month after finishing the prescription.So i left it until September and then we went back.The doc reckoned i go on something stronger.So he prescribed me Oratane.....

Its a 20 mg dosage over 9 months :shifty:

Its been a month and my skin is clearing up.I am still getting annoying daily whiteheads that i have to pop.And i can see zits that are gonna come up in a week from now.Theyre irritating me.Ive been reading stories that it acne gets worse before it gets better in some cases ? :shifty: Im also using Benzac with it....ive been using Benzac 5 for two days now and i must say it dries the zit out really well so that terrible redness aint as bad.Is it fine for me to be using Benzac with the Oratane.I just got pissed off that after a month the little buggers were still popping up. :wall:

Ok and i need advice on my dry lips.I am going through lip balms like crazy :snooty: I put on Lip Ice when i go to bed and when i wake my lips are so dry and chappy.But at least it doesnt look bad,only feels dry .

My skin is just below both of my elbows has gone REALLY dry.like 2 whole patches of skin are dried and dying ? :shifty:

Also my eyes - i have red veins running in them.people say im smoking weed :naughty: ! im too embarresd to say im on Oratane. :(

Also i gotta ask...is 20 mg enough? il post a pic of my mild acne.i dont wanna go through 9 WHOLE FRIGGIN MONTHS and then...the fu%^% zits come back :(

Thanks for any fback.i love this site.its helped me alot and kept me motivated. :clap:

Ive got freckles on my cheeks :)

IPB Image

Matt

Share this post


Link to post
Share on other sites

20 mg is a weird dose... usually it is either a low dose (10 or 5 mg), or 40 mg and higher per day

I dont know alot, but I would think with 20 mg you are going to get alot of side effects, over a long period of time...

I dont know why the derm wouldnt just put you on normal 40 mg to start/+20mg per month until clear (it has to do with a cumultive dose, you are going to take the same amount on 20 mg for 9 months as someone else is on 5 months) to get you over with your acne in like 5 months insted of 9

I would feel like i got singe'd if my derm did that to me :)

aquaphor for your lips, visine for your eyes dooood :)

and use a moisterizer, like cetaphil lotion or cream

weed is good :)

and theres this stuff you can buy called "Utter cream" .. go find it... and use it on areas besides your face (it will probally cause zits) for dryness (like the skin below your elbow)

Share this post


Link to post
Share on other sites

LOL dude! weed is good :)

can someone explain to me why 20 mg isnt good? AND WHAT side effects are you talking bout :(

Share this post


Link to post
Share on other sites

I started roaccutane on friday this is day 2 now.

I'm on 20mg for 2 weeks, then i have to double to 40mg for 2 weeks, & then i have to triple to 60mg.. i can go up or down when i feel like

also taking 2x Erythormycin morning & night.

obviously i cannot comment on anything else, it's only day 2 & it feels like i havn't even started tane, let's give it a month & i'm sure it'll kick in :)

my derm said starting me low & slowly raising the dose will help & maybe not cause an initial breakout.. i'm yet to find out

welcome to the board :)

Share this post


Link to post
Share on other sites

Seriously i know this is going to sound very strange but i went to a sex toy party and was told by the women running it that lube works well on really dry skin in places like elbows and knees, my derm also told me if i was having problems with dry elbows to try lube. Maybe it might be worth a try? As for the dry lips, when you go to the chemist to pick up your Oratane do you get given the free complimentary lipbalm that Douglas Pharmaceuticals has put out to go along with Oratane? From my personal experience i've found that that lip balm works very well but i've found that only sometimes i get given it. Other then that blistex works really well.

Share this post


Link to post
Share on other sites

In looking at your picture, your acne doesn't look that bad. I had a friend who's acne was about your level and she was rx'd 20mg for 6 months (9 if she didn't clear up). She was clear in 4 months and has been clear for 3 years.

Good luck,

Platinum

LOL dude! weed is good :)

Share this post


Link to post
Share on other sites

I'm on same dose and I highly recommend "Coco Island Paw Paw ointment" for dry lips it's amazing and works instantly. Get the new tube with Manuka Honey added it's under $5 and for breakouts gently rub a very small amount of "Invisable Zinc" on them Also inexpensive under $15 a tube. I use the "UV Tripleguard Clear Zinc". ( make sure u buy the Clear Zinc n not just the sunscreen as it's even better than sunscreen ) Both are sold in Chemists or in your Grocery Shop Islle. And drink plenty of Water Your skin will glow within days. Goodluck with it

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×